Hail, Guadalupe
- When
- June 26, 1:35 PM MST
- Where
- Guadalupe County, Dilia
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.200, -105.067
Several intense storms yielded large hail and heavy rain over the New Mexico central highlands north and south of Las Vegas. Heavy rain of 3 to 4 inches in less than an hour flooded small arroyos and ranch roads southwest of Encino while water covered State Road 3 south of Encino.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Several intense storms yielded large hail and heavy rain over the New Mexico central highlands north and south of Las Vegas. Heavy rain of 3 to 4 inches in less than an hour flooded small arroyos and ranch roads southwest of Encino while water covered State Road 3 south of Encino.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 26, 12:53 PM MST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 153 PM MDT SUN JUN 26 2005 .DISCUSSION...MAIN FORECAST CHALLENGE FOR THE UPCOMING WEEK WILL CONTINUE TO BE LOCATION AND EXTENT OF ANY CONVECTION. ELONGATED RIDGE AXIS ORIENTED SW TO NE OVER FAR SE NM THIS PM WHILE A STORM MOVES RAPIDLY NE INTO WYOMING. UPPER HIGH WILL STRENGTHEN AND TAKE ON A MORE OVAL SHAPE CENTERED OVER SRN NM EARLY THIS WEEK. THEN IT WILL SHIFT SLIGHTLY S LATER IN THE WEEK AS A COUPLE OF WEAK SHORT WAVE TROUGHS PASS TO THE N. OVERALL A DRIER AND VERY WARM WEEK COMING UP. CONVECTION FIRING AGAIN ACROSS CNTRL INTO ERN ZONES THIS PM AND LOOKS TO BE AN ACTIVE LATE PM AND EVE OVER THE ERN HALF OF THE FORECAST AREA. ISOLATED SEVERE WEATHER POSSIBLE. THINGS QUIET DOWN ON MON AS RIDGE BUILDS...WARMING TEMPS AT THE SURFACE AND ALOFT. BATTLE ON MON WILL BE BETWEEN THE WARMER AIR ALOFT AND SOME LINGERING LOW AND MID LEVEL MOISTURE. MODELS SHOW DECENT INSTABILITY AS WELL. WILL THUS KEEP ISOLATED POPS FOR THE MOUNTAINS INTO THE NE FOR THE PM AND JUST THE EARLY EVE. WILL KEEP TUE DRY DESPITE NAM MODEL STILL TRYING TO GENERATE ISOLATED CONVECTION ALONG THE E SLOPES OF CNTRL AND NW MOUNTAINS IN THE PM AND NIGHT. MODELS STILL HOLDING ON TO SOME INSTABILITY AND MID LEVEL MOISTURE ON TUE DESPITE STRONG HIGH PRESSURE. RIDGE SHIFTS S A BIT FROM WED ON AS A COUPLE OF SHORT WAVE TROUGHS PASS BY TO OUR N. THIS WILL ALLOW A SLIGHT CHANCE OF A SHOWER OR STORM OVER THE NC OR NE ZONES. RIGHT NOW CURRENT TIMING LOOKS TO BE WED AND FRI. WILL KEEP THE START OF THE HOLIDAY WEEKEND DRY. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 55 92 56 94 / 0 0 0 0 GALLUP.......................... 48 87 49 89 / 0 0 0 0 GRANTS.......................... 50 87 51 90 / 0 0 0 0 GLENWOOD........................ 53 93 56 97 / 0 0 0 0 CHAMA........................... 43 80 43 83 / 20 10 10 0 LOS ALAMOS...................... 53 85 55 88 / 20 0 0 0 RED RIVER....................... 41 75 41 80 / 20 20 20 0 TAOS............................ 49 85 50 88 / 20 10 10 0 SANTA FE........................ 52 87 54 91 / 20 0 0 0 SANTA FE AIRPORT................ 54 89 56 92 / 20 0 0 0 ESPANOLA........................ 53 93 55 96 / 20 0 0 0 ALBUQUERQUE HEIGHTS............. 63 92 65 95 / 10 0 0 0 ALBUQUERQUE VALLEY.............. 59 93 60 96 / 10 0 0 0 ALBUQUERQUE FOOTHILLS........... 61 92 62 95 / 10 10 10 0 ALBUQUERQUE WEST MESA........... 62 95 63 98 / 10 0 0 0 SOCORRO......................... 62 93 63 97 / 10 0 0 0 SANDIA PARK/CEDAR CREST......... 53 85 55 88 / 10 10 10 0 MORIARTY/ESTANCIA............... 50 89 50 92 / 20 0 0 0 CARRIZOZO....................... 59 93 61 96 / 10 0 0 0 RUIDOSO......................... 54 84 55 87 / 20 10 10 0 RATON........................... 49 89 51 92 / 20 10 10 0 LAS VEGAS....................... 51 87 53 90 / 30 10 10 0 ROY............................. 56 87 58 90 / 30 10 10 0 CLAYTON......................... 60 93 62 96 / 30 10 10 0 SANTA ROSA...................... 60 93 61 97 / 30 0 0 0 TUCUMCARI....................... 64 97 67 101 / 30 0 0 0 FORT SUMNER..................... 63 94 66 98 / 20 0 0 0 CLOVIS.......................... 62 95 65 99 / 20 0 0 0 PORTALES........................ 62 96 66 100 / 20 0 0 0 ROSWELL......................... 67 98 68 102 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN JUN 26 2005 NMZ001>021-026-271200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 554 AM MDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS. MOST OF THE THUNDERSTORMS WILL DEVELOP ACROSS THE EASTERN HALF OF THE STATE WHILE A FEW STRONG STORMS MAY DEVELOP ACROSS THE NORTHWEST PLATEAU. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 49
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 149 PM MDT SUN JUN 26 2005 NMZ002>008-010>013-270300- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-NORTHWEST MOUNTAINS INCLUDING JEMEZ-QUAY COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS- 149 PM MDT SUN JUN 26 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 530 IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 12 COUNTIES COLFAX GUADALUPE HARDING LOS ALAMOS MORA QUAY SAN MIGUEL SANDOVAL SANTA FE TAOS TORRANCE UNION A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL COMMERICAL RADIO OR TELEVISION OUTLETS FOR LATEST STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION. 44
The Cannon AFB radar (KFDX), 146 km away, was scanning. The volume nearest the first event began at 20:37 UTC.
4 hail, 1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454406, 5454407, 5454408, 5454410, 5454409.